MAUDE Adverse Event Report: ABBOTT VASCULAR HT WINN GUIDE WIRE

ABBOTT VASCULAR HT WINN GUIDE WIRE
Model Number 1012475
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the tibial artery.A winn 200t 300cm guide wire was advanced when it felt resistance with the anatomy.The guide wire tip coils separated and remains in the patient anatomy; there was no intervention performed, nor is any intervention planned.There was no resistance during withdrawal, and a new guide wire was used to successfully complete the procedure.The patient is doing fine.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire.The reported separation was confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance and tip separation appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement, the guide wire encountered resistance with the anatomy resulting in the failure to advance and likely causing the tip to kink.Manipulation during retraction likely caused the tip separation and stretched coils.Additionally, the treatment appears to be related to the operational context of the procedure as the separated tip remains in the patient anatomy.The noted teflon damage likely occurred during retraction and was likely caused by the torque device used in the procedure.The noted bends on the guide wire likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT WINN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9877945
Report Number2024168-2020-02849
Device Sequence Number3183386
Product Code DQX
UDI-Device Identifier08717648156908
UDI-Public08717648156908
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number1012475
Device Catalogue Number1012475
Device Lot Number9102571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight87